MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; PRESSURE CABLE

EDWARDS LIFESCIENCES HEMOSPHERE; PRESSURE CABLE
Model Number HEMPSC100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The device history record was reviewed and no related non conformances were found.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.Additional fda product codes include: dqe catheter, oximeter, fiber-optic dqk computer, diagnostic, programmable mud oximeter, tissue saturation dxn system, measurement, blood-pressure, non-invasive.Dsb plethysmograph, impedance.Qms adjunctive open loop fluid therapy recommender.Fll thermometer, electronic, clinical.
 
Event or Problem Description
It was reported that during use the hemosphere cable provided inaccurate values.The systolic blood pressure was reading 15 to 20 points difference from the hemosphere to the anesthesia monitor.Once the suspect cable was exchanged for a new one the readings displayed as expected.There was no treatment administered for the inaccurate values and no allegation of is no patient injury.
 
Additional Manufacturer Narrative
One hemosphere pressure cable was returned for evaluation.The outer most electrical contact of the front connector is bent or stuck down.The pressure cable connected to and communicated with a hemosphere monitor.The unit was zeroed, and a system verification test was ran three times.Mean arterial pressure values remained within parameters.Bending and moving the cable would not produce any errors.Customer report of inaccurate values was unable to be confirmed.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.Therefore a root cause could not be established.

Brand Name
HEMOSPHERE
Common Device Name
PRESSURE CABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key21764522
Report Number2015691-2025-02557
Device Sequence Number18323202
Product Code QAQ
UDI-Device Identifier00690103199321
UDI-Public(01)00690103199321(11)231221
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEMPSC100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown